MAUDE Adverse Event Report: COVIDIEN NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

COVIDIEN NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Model Number AB14W050100150
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that a physician was attempting to use a nanocross elite pta balloon device to treat a right mid popliteal arterylesion in a patient that¿s fibrous with 70% stenosis and little calcification.A 0.014 non medtronic wire was used with a non-medtronic sheath and non-medtronic inflation device.50/50 inflation fluid was used.There was no damage noted to packaging (shelf carton, hoop/tray).There were no issues noted when removing the device from the hoop/tray.The device was prepped as per ifu.It was reported that the balloon burst occurred during inflation at 4atms, the balloon was inflated 4 times in the same area with no issues, rupture occurred at 5th inflation.Device did not pass through a previously deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used.The procedure was completed with aa new balloon.No patient injury reported for this event.
 
Additional Manufacturer Narrative
Additional information: it seemed to physician the inner shaft of the device just lost its strength after a few inflations and deflation¿s so it was very difficult to remove from the wire.No vessel damage following removal.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Image review two images were received from the customer for analysis.Image 1: shows a cine image of the right popliteal vessel diameter on a computer screen image 2: shows a cine image on a computer screen of what appears to be an inflated balloon within the target lesion the customer experience of a burst balloon cannot be confirmed from the images provided.The quality of the images are poor quality and a burst is not seen.Device evaluation barcode on strain relief was scanned and lot number confirmed as: b108101 and size confirmed as: 5.0 x 100 mm the balloon returned in its post inflated state with lots of biologics within the balloon the device was flushed with no issues noted.A 0.014¿ guidewire from the lab was front loaded via the distal tip and exited out the gw port of the luer with no difficulties.The device was connected to a 20ml water filled syringe and negative prep was performed.Bubbles are seen flowing into the syringe which indicates a possibility of a burst/leak.The device was connected to an indeflator and when attempting to inflate the balloon, a pinhole leak is noted coming from the distal end of the balloon.Under a microscope the pinhole is noted on the balloon profile at approx.1.2cm proximal to the distal tip.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key11798354
Report Number2183870-2021-00175
Device Sequence Number17188717
Product Code LIT
UDI-Device Identifier00763000110307
UDI-Public00763000110307
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K132777
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/26/2023
Device Model NumberAB14W050100150
Device Catalogue NumberAB14W050100150
Device Lot NumberB108101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2021
Initial Date Received by Manufacturer 05/04/2021
Supplement Date Received by Manufacturer05/24/2021
07/02/2021
Initial Report FDA Received Date05/10/2021
Supplement Report FDA Received Date05/28/2021
07/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1